MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 LCS COMPLETE REV FEM CEM R STD; LCS REVISION : KNEE FEMORAL

DEPUY ORTHOPAEDICS, INC. 1818910 LCS COMPLETE REV FEM CEM R STD; LCS REVISION : KNEE FEMORAL
Catalog Number 129428040
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 05/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
After unpacking a sterile lcs vvc femur, we discovered an unknown contamination on the prosthesis.It was hard and dry when touching it, so definitively no tissues from the surgery.As we only had this size of prosthesis once in the hospital, the doctor carefully cleaned this contamination manually and rinsed the prosthesis with lavasept before implanting it.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: product complaint # : (b)(4).Investigation summary : a review of the returned photograph identified the contaminant as pyro-clean used to de-pyrogenate product.It is used on the cleaning/ passivation process in the atm lines at final clean and pack.This cleaning aid was changed to proklenz approximately twelve months ago because of issues with it leaving a white residue, similar to this case.The complaint was found to be justified and shall be closed with a root cause of device manufacturing.As the substance is no longer used, no further corrective action needs to take place.Device history lot : null device history batch : null device history review : null if information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCS COMPLETE REV FEM CEM R STD
Common Device Name
LCS REVISION : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8627981
Report Number1818910-2019-94160
Device Sequence Number16708696
Product Code NJL
UDI-Device Identifier10603295025450
UDI-Public10603295025450
Combination Product (Y/N)N
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number129428040
Device Lot NumberHT7873
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;